Thunderstorm Wind, Sullivan
- When
- June 8, 4:43 PM EST to 4:48 PM EST
- Where
- Sullivan County, Claremont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.383, -72.350
Winds from a severe thunderstorm blew over trees in the town of Claremont in Sullivan County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Winds from a severe thunderstorm blew over trees in the town of Claremont in Sullivan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 8, 1:18 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 218 PM EDT WED JUN 8 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... A WEAK TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT. MODELS DIFFER ON THE STABILITY AND MOISTURE WITH THIS SYSTEM BUT THERE IS AT LEAST A CHANCE FOR A SHOWER OR POSSIBLY A THUNDERSHOWER OVERNIGHT. THE TROUGH WILL STALL ACROSS THE SOUTHERN PORTION OF THE GRAY MAINE FORECAST AREA EARLY THURSDAY AND REMAIN THERE MOST OF THE DAY THURSDAY. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE AREA THURSDAY... ESPECIALLY IN THE AFTERNOON. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... UPPER HIGH PRESSURE OF THE SOUTHEASTERN US COAST SETS US UP ON THE EAST SIDE OF THE MEAN RIDGE AXIS THROUGH THE UPCOMING WEEKEND INTO EARLY NEXT WEEK...FINALLY CRESTING OVER THE REGION AROUND WED. LOOKS LIKE ABOVE NORMAL TEMPS WITH DEWPS IN THE 60S SO LOOKS LIKE SUMMERTIME PATTERN IN FULL PROGRESS WITH CHANCE SHOWERS/ THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON TIME FRAMES. && .AVIATION...VISUAL FLIGHT RULES EARLY TONIGHT BECOMING MARGINAL VISUAL FLIGHT RULES AFTER MIDNIGHT IN LOWERING CLOUDS AND PATCHY FOG. LOCALLY INSTRUMENT FLIGHT RULES POSSIBLE DURING THE EARLY MORNING HOURS. CONDITIONS WILL IMPROVE TO VISUAL FLIGHT RULES BY LATE MORNING THURSDAY WITH CONDITIONS LOWERING TO MARGINAL VISUAL FLIGHT RULES AND ISOLATED INSTRUMENT FLIGHT RULES IN ANY SHOWERS AND THUNDERSTORMS SOUTHERN AND CENTRAL AREAS...ESPECIALLY IN THE AFTERNOON. && .MARINE...NO FLAGS THROUGH THURSDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 538 AM EDT WED JUN 8 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-090938- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 538 AM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION THIS AFTERNOON AND TONIGHT. THE FRONT WILL BRING SHOWERS AND PERHAPS SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 447 PM EDT WED JUN 8 2005 NHZ003-005-007-082145- NORTHERN GRAFTON NH-SOUTHERN GRAFTON NH-SULLIVAN NH- INCLUDING THE CITIES OF...BETHLEHEM...CLAREMONT...LEBANON... LINCOLN...LITTLETON...PLYMOUTH AND WOODSVILLE 447 PM EDT WED JUN 8 2005 ...SHOWERS AND A FEW STRONG THUNDERSTORMS WILL ENTER THE CONNECTICUT RIVER VALLEY OF NEW HAMPSHIRE OVER THE NEXT HOUR... SHOWERS... AND A FEW STRONG THUNDERSTORMS... OVER SOUTHERN VERMONT WILL MOVE EAST AND ENTER PARTS OF WESTERN NEW HAMPSHIRE BY 530 PM. SOME OF THE THUNDERSTORMS MAY CONTAIN WIND GUSTS TO 45 MPH... HAIL... FREQUENT LIGHTNING... AND VERY HEAVY RAINS. AT THIS TIME... IT APPEARS THE STRONGEST THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY... BETWEEN CLAREMONT AND CHARLESTOWN... BEGINNING AROUND 530 PM. WHEN THUNDERSTORMS APPROACH YOU SHOULD ALWAYS SEEK SAFE SHELTER IMMEDIATELY. ES
The Burlington radar (KCXX), 141 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2005Every state in 2005This day in weather historyWarnings in New Hampshire, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457920.